MAUDE Adverse Event Report: INTEGRA - PRINCETON HERMETIC LUMBAR CATHETER, CLOSED TIP; N/A

INTEGRA - PRINCETON HERMETIC LUMBAR CATHETER, CLOSED TIP; N/A
Catalog Number INS5010
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that during insertion of the hermetic lumbar catheter, closed tip (ins5010) in an emergency in the operating room, when the catheter was in place, the surgeon observed leak because of a small drop on the surface.They removed the catheter and inserted a similar new one from a different lot, and there was no issue with the second catheter.Increased surgery time was less than 30 minutes with no adverse consequence for the patient.However, there was an infectious risk to patient if the issue was not detected immediately.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The hermetic lumbar catheter, closed tip (ins5010) was not returned and no photos of the catheter were provided.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.Since the unit has not been returned for evaluation, the leak condition has not been confirmed, and a root cause determination is not possible at this moment.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d9, g3, g6, h2, h3, h6, h11.The hermetic lumbar catheter, closed tip (ins5010) was subsequently returned for evaluation: failure analysis - one (1) catheter was received and the product identification provided with the catheter corresponds to lot 7391570 and catalog ins5010.The catheter was visually inspected, and no defect was observed with the naked eye.Due to the complaint¿s nature (surgeon saw leak because of small drop on the surface), water was passed through the catheter to assess for possible leaks.A leak was observed at a distance of approximately 42.5cm from the tip of the catheter.A small slit/tear was observed in this area.It is unlikely that the catheter had the slit/tear at the moment of implantation because 100% of the catheters are tested for leaks during the manufacturing process.Root cause - based on the evaluation of the returned unit, the complaint is considered confirmed.Some possible root causes could be: a) repositioning of catheter through the touhy needle which may cut the catheter; b) problems encountered while removing the guidewire causing a tear on catheter; c) catheter was pulled.No further action is required at this moment since there are manufacturing controls to detect/prevent the reported condition and thus the most probable cause is related to the implantation process.Product ifu already includes precautions to prevent catheter transections.
 
Event or Problem Description
N/a.

Brand Name
HERMETIC LUMBAR CATHETER, CLOSED TIP
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA - PRINCETON
1100 campus road
1100 campus road
princeton NJ 08540
Manufacturer (Section G)
INTEGRA - PRINCETON
1100 campus road
none
princeton NJ 08540
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21764834
Report Number2648988-2025-00007
Device Sequence Number12875681
Product Code JXG
UDI-Device Identifier10381780071082
UDI-Public10381780071082
Combination Product (Y/N)N
PMA/510(K) Number
K972994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberINS5010
Device Lot Number7391570
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Supplement Date Received by Manufacturer05/07/2025
06/25/2025
Initial Report FDA Received Date04/03/2025
Supplement Report FDA Received Date05/22/2025
07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown